Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 167, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 27, 2001, 3:27 PM CDT for Mississippi County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 3:27 PM CDT (20:27 UTC)
- Expired
- Jun 27, 2001, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mississippi County, AR
The radar
The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 272029 SVRMEM ARC093-272115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 327 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MISSISSIPPI COUNTY IN EASTERN ARKANSAS * UNTIL 415 PM CDT. * AT 325 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF MANILA...NEARLY STATIONARY. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR O'DONNELL BEND ALONG THE MISSISSIPPI RIVER. * CITIES IN THE PATH OF THIS STORM THROUGH 415 PM CDT INCLUDE... O'DONNELL BEND... DELL... MANILA... LEACHVILLE... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3570 9029 3565 9004 3597 8997 3602 9025
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:50 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 27, 2:50 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT WED JUN 27 2001 A 500MB LOW WAS CENTERED OVER THE MO BOOTHEEL. EXPECT THIS LOW TO DRIFT WWD TOWARDS SW MO THROUGH SATURDAY AND SLOWLY WEAKEN. THIS SYSTEM WILL INFLUENCE THE FCST AREA UNTIL SUNDAY...WHEN A WEAK BERMUDA HIGH BUILDS IN FROM THE EAST. SCATTERED THUNDERSTORMS WILL BE RULE UNTIL THE UPPER LOW MOVES AWAY FROM THE FCST AREA. THE BEST CHANCE OF STORMS WILL BE DURING THE DAY...BUT CANNOT RULE OUT WEAKER ACTIVITY AT NIGHT. MODELS REASONABLY CLOSE WITH RESPECT TO PLACEMENT OF SYSTEMS. MOS GUIDANCE OFF A COUPLE OF DEGREES BUT WITHIN REASONABLE RANGE. PRELIM VALUES... MEM 70/86/70/86 3434 MKL 66/85/66/86 3434 JBR 68/85/68/86 3434 TUP 67/86/67/86 3434 .MEG...NONE. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:07 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 38 min |
| Jun 27, 5:44 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 46 min |
| Jun 27, 7:45 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 30 min |
| Jun 27, 8:55 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 35 min |
| Jun 27, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 54 min |
| Jun 27, 1:13 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 32 min |
| Jun 27, 2:08 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 52 min |
| Jun 27, 3:43 PM CDT | Tornado Warning | MEG | Mississippi | 47 min |
| Jun 27, 3:58 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 47 min |
| Jun 27, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.